Louisiana, 2015

Flooding in Louisiana, May 18 to 31, 2015

May 18 to 31, 2015 · NWS SHV · 4 events in 4 counties and zones

Excessive heavy rainfall during the month of May resulted in very high river levels on the Red River.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Excessive heavy rainfall during the month of May resulted in very high river levels on the Red River.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 18, 3:04 AM CST, 2 hours 41 minutes earlier.

Area forecast discussion, May 18, 3:04 AM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
404 AM CDT MON MAY 18 2015

.DISCUSSION...
THUNDERSTORMS CONTINUE TO DEVELOP OVER DEEP EAST TEXAS INTO
NORTHWEST LOUISIANA THIS MORNING ALONG A STALLED OUTFLOW BOUNDARY.
EXPECT BRIEF GUSTY WIND AND VERY HEAVY RAIN...BUT STORMS SHOULD
REMAIN BELOW SEVERE LIMITS. MAIN PROBLEM WILL BE FLASH FLOODING...
AS RAINFALL RATES EXPECTED TO REACH 2 INCHES AN HOUR DUE TO HIGH
PWS...COMBINED WITH TRAINING OF STORMS OVER THE STALLED BOUNDARY.
HAVE EXTENDED THE FFA THROUGH 00Z...AND ADDED SOME SOUTHERN ZONES
AS THE BOUNDARY SAGS SOUTH BY THE AFTERNOON. WILL ALSO CANCEL SOME
NORTHERN ZONES DUE TO THE SCATTERED NATURE OF EXPECTED CONVECTION
IN THIS AREA TODAY.

TONIGHT...RAINFALL SHOULD TAPER OFF WITH ONLY SCATTERED ACTIVITY
EXPECTED TUESDAY AS SLIGHT RIDGING DEVELOPS OVER THIS REGION. THEN
BY LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT...ANOTHER SHORTWAVE
MOVING INTO THE RED RIVER VALLEY WILL BRING ANOTHER ROUND OF SHOWERS
AND TSTMS.

BY LATE WEEK...ANOTHER LOW WILL FOLLOW THE EARLY WEEK SYSTEM...MOVING
INTO CA BY FRIDAY. THIS SYSTEM WILL TRACK NE INTO THE NORTHERN PLAINS
BY EARLY NEXT WEEK. THIS WILL RESULT IN CONTINUED SW FLOW ALOFT
OVER THE REGION AND A PACIFIC MOISTURE FETCH THROUGH THE REMAINDER
OF THE SEVEN DAY FORECAST. TEMPERATURES THROUGHOUT THE PERIOD WILL
REMAIN FAIRLY CONSISTENT...WITH LOWS IN THE 60S TO LOWER 70S AND HIGHS
IN THE 80S. MAIN INFLUENCE ON DAILY TEMPERATURES WILL CONTINUE BE
THE CLOUDS AND RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  81  69  85  70 /  80  30  30  30
MLU  81  68  85  70 /  80  30  40  30
DEQ  83  66  81  67 /  40  30  30  30
TXK  82  67  82  67 /  70  30  30  30
ELD  79  67  83  68 /  80  30  30  30
TYR  82  69  83  70 /  60  20  30  20
GGG  81  68  84  69 /  70  20  30  20
LFK  82  70  85  71 /  80  20  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ072-073.

LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ001>006-010>014-
     017>022.

OK...NONE.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ136>138-149>153-
     165>167.

&&

14
Hazardous weather outlook, May 18, 3:40 AM CST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
440 AM CDT MON MAY 18 2015

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-
181700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-
440 AM CDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TODAY AND
TONIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA THROUGH SUNDAY.
NO WIDESPREAD SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167-
181700-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
440 AM CDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER
THE AREA AND SPREAD NORTHEAST TODAY. HEAVY RAINFALL AND LOCALLY
GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. THE MAIN
HAZARD WILL BE FLASH FLOODING...WITH ADDITIONAL RAINFALL AMOUNTS
OF ONE TO THREE INCHES POSSIBLE IN A SHORT PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA THROUGH SUNDAY.
NO WIDESPREAD SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY...MAINLY DUE TO FLOODING.

In the hours before

Special weather statement, May 18, 4:08 AM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
508 AM CDT MON MAY 18 2015

TXZ138-150-151-181100-
RUSK TX-HARRISON TX-PANOLA TX-
508 AM CDT MON MAY 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUSK...EASTERN
HARRISON AND NORTHWESTERN PANOLA COUNTIES UNTIL 600 AM CDT...

AT 507 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TATUM...OR 15 MILES NORTHWEST OF CARTHAGE...MOVING NORTHEAST AT 40
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARSHALL...WASKOM...TATUM...BECKVILLE...ELYSIAN FIELDS...KARNACK...
SCOTTSVILLE...JONESVILLE...LEIGH...DARCO AND STEWART.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3270 9419 3251 9404 3238 9405 3217 9459
      3229 9468
TIME...MOT...LOC 1007Z 236DEG 33KT 3229 9455

12
Local storm report, May 18, 4:48 AM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
548 AM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      7 NW STONEWALL          32.34N  93.89W
05/18/2015                   CADDO              LA   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTS FLOODING ON PORTIONS OF COLQUITT
            ROAD IN THE KEITHVILLE COMMUNITY.

&&

EVENT NUMBER SHV1500469

20
Local storm report, May 18, 4:53 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 AM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      5 N STONEWALL           32.34N  93.83W
05/18/2015                   CADDO              LA   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTS A STALLED CAR IN FLOODED ROADWAY
            IN FRONT OF KEITHVILLE SCHOOL.

&&

EVENT NUMBER SHV1500470

20
Local storm report, May 18, 5:05 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
605 AM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     FLASH FLOOD      6 SE SHREVEPORT         32.42N  93.72W
05/18/2015                   CADDO              LA   NWS EMPLOYEE

            STREET FLOODING AT MANY LOCATIONS ACROSS THE UNIVERSITY
            TERRACE SECTIONS OF SE SHREVEPORT.

&&

EVENT NUMBER SHV1500471

20
Local storm report, May 18, 5:20 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 AM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     FLASH FLOOD      RUSTON                  32.53N  92.64W
05/18/2015                   LINCOLN            LA   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTS WIDESPREAD FLOODING ACROSS MANY
            ROADWAYS IN LINCOLN PARISH.

&&

EVENT NUMBER SHV1500472

20
Local storm report, May 18, 5:36 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
636 AM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     FLASH FLOOD      5 NE STONEWALL          32.32N  93.76W
05/18/2015                   DE SOTO            LA   PUBLIC

            FLOODING ON PORTIONS OF LINWOOD ROAD NEAR STONEWALL.

&&

EVENT NUMBER SHV1500473

20

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 flood. Local standard time, as filed.

Flood, Red River

When
May 18, 5:45 AM CST to May 31, 11:59 PM CST
Where
Red River County, 1.06 mi W of Howard to 1.6 mi E of Howard
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
32.230, -93.498

Excessive heavy rainfall during the month of May in the Red River Basin of Southern Oklahoma, Northern Texas and Southwest Arkansas resulted in very high water on the Red River bordering McCurtain County in Southeast Oklahoma, Little River, Hempstead, Lafayette and Miller Counties in Southwest Arkansas, Bowie and Red River Counties in Northeast Texas as well as Caddo, Bossier, Red River, Natchitoches, Winn and Grant Parishes in Northwest Louisiana. Rainfall amounts during the month of May across the Upper and Middle Red River basins of Southern Oklahoma and Northern Texas totaled over 20 inches of rain. At Shreveport, Louisiana, the Red River rose above the 30 foot flood stage on May 30th and remained above flood stage through the end of the month. The Red River in Shreveport, Louisiana, which borders Caddo and Bossier Parishes in Northwest Louisiana, did not crest until the month of June, 2015. A more complete write up for the Red River in Northwest Louisiana will be included in the June, 2015 Storm Data publication. Below Shreveport, Louisiana at Coushatta, Louisiana, the Red River rose above the 31 foot flood stage on May 18th and remained above flood stage through the end of the month. The Red River at Coushatta, Louisiana did not crest until the month of June, 2015 and a more complete write up for the Red River in Red River Parish will be included in the June, 2015 Storm Data publication.

Flood, Natchitoches

When
May 18, 8:15 AM CST to May 31, 11:59 PM CST
Where
Natchitoches County, 3.34 mi ENE of King Hill to 0.64 mi NNW of Grappes Bluff
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
31.899, -93.277

Excessive heavy rainfall during the month of May in the Red River Basin of Southern Oklahoma, Northern Texas and Southwest Arkansas resulted in very high water on the Red River bordering McCurtain County in Southeast Oklahoma, Little River, Hempstead, Lafayette and Miller Counties in Southwest Arkansas, Bowie and Red River Counties in Northeast Texas as well as Caddo, Bossier, Red River, Natchitoches, Winn and Grant Parishes in Northwest Louisiana. Rainfall amounts during the month of May across the Upper and Middle Red River basins of Southern Oklahoma and Northern Texas totaled over 20 inches of rain. At Shreveport, Louisiana, the Red River rose above the 30 foot flood stage on May 30th and remained above flood stage through the end of the month. The Red River in Shreveport, Louisiana, which borders Caddo and Bossier Parishes in Northwest Louisiana, did not crest until the month of June, 2015. A more complete write up for the Red River in Northwest Louisiana will be included in the June, 2015 Storm Data publication. Below Shreveport, Louisiana at Coushatta, Louisiana, the Red River rose above the 31 foot flood stage on May 18th and remained above flood stage through the end of the month. The Red River at Coushatta, Louisiana did not crest until the month of June, 2015 and a more complete write up for the Red River in Red River Parish will be included in the June, 2015 Storm Data publication. Below Coushatta, Louisiana at Grand Ecore, Louisiana, the Red River rose above the 33 foot flood stage on May 18th and remained above flood stage through the end of the month. The Red River at Grand Ecore, Louisiana did not crest until the month of June, 2015 and a more complete write up for the Red River in Natchitoches Parish will be included in the June, 2015 Storm Data publication.

Flood, Grant

When
May 18, 8:15 AM CST to May 31, 11:59 PM CST
Where
Grant County, 6.03 mi WNW of Montgomery to 7.98 mi NW of Hargis
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
31.707, -92.993

Excessive heavy rainfall during the month of May in the Red River Basin of Southern Oklahoma, Northern Texas and Southwest Arkansas resulted in very high water on the Red River bordering McCurtain County in Southeast Oklahoma, Little River, Hempstead, Lafayette and Miller Counties in Southwest Arkansas, Bowie and Red River Counties in Northeast Texas as well as Caddo, Bossier, Red River, Natchitoches, Winn and Grant Parishes in Northwest Louisiana. Rainfall amounts during the month of May across the Upper and Middle Red River basins of Southern Oklahoma and Northern Texas totaled over 20 inches of rain. At Shreveport, Louisiana, the Red River rose above the 30 foot flood stage on May 30th and remained above flood stage through the end of the month. The Red River in Shreveport, Louisiana, which borders Caddo and Bossier Parishes in Northwest Louisiana, did not crest until the month of June, 2015. A more complete write up for the Red River in Northwest Louisiana will be included in the June, 2015 Storm Data publication. Below Shreveport, Louisiana at Coushatta, Louisiana, the Red River rose above the 31 foot flood stage on May 18th and remained above flood stage through the end of the month. The Red River at Coushatta, Louisiana did not crest until the month of June, 2015 and a more complete write up for the Red River in Red River Parish will be included in the June, 2015 Storm Data publication. Below Coushatta, Louisiana at Grand Ecore, Louisiana, the Red River rose above the 33 foot flood stage on May 18th and remained above flood stage through the end of the month. The Red River at Grand Ecore, Louisiana did not crest until the month of June, 2015. A more complete write up for the Red River in Grant Parish will be included in the June, 2015 Storm Data publication.

Flood, Winn

When
May 18, 8:15 AM CST to May 31, 11:59 PM CST
Where
Winn County, 3.17 mi SSW of St Maurice to 1.42 mi WSW of St Maurice
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
31.707, -92.988

Excessive heavy rainfall during the month of May in the Red River Basin of Southern Oklahoma, Northern Texas and Southwest Arkansas resulted in very high water on the Red River bordering McCurtain County in Southeast Oklahoma, Little River, Hempstead, Lafayette and Miller Counties in Southwest Arkansas, Bowie and Red River Counties in Northeast Texas as well as Caddo, Bossier, Red River, Natchitoches, Winn and Grant Parishes in Northwest Louisiana. Rainfall amounts during the month of May across the Upper and Middle Red River basins of Southern Oklahoma and Northern Texas totaled over 20 inches of rain. At Shreveport, Louisiana, the Red River rose above the 30 foot flood stage on May 30th and remained above flood stage through the end of the month. The Red River in Shreveport, Louisiana, which borders Caddo and Bossier Parishes in Northwest Louisiana, did not crest until the month of June, 2015. A more complete write up for the Red River in Northwest Louisiana will be included in the June, 2015 Storm Data publication. Below Shreveport, Louisiana at Coushatta, Louisiana, the Red River rose above the 31 foot flood stage on May 18th and remained above flood stage through the end of the month. The Red River at Coushatta, Louisiana did not crest until the month of June, 2015 and a more complete write up for the Red River in Red River Parish will be included in the June, 2015 Storm Data publication. Below Coushatta, Louisiana at Grand Ecore, Louisiana, the Red River rose above the 33 foot flood stage on May 18th and remained above flood stage through the end of the month. The Red River at Grand Ecore, Louisiana did not crest until the month of June, 2015. A more complete write up for the Red River in Winn Parish will be included in the June, 2015 Storm Data publication.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577286, 577292, 577296, 577302.